MAUDE Adverse Event Report: HeartWare, Inc. HeartWare Ventricular Assist System - Pump; VENTRICULAR (ASSISST) BYPASS

HeartWare, Inc. HeartWare Ventricular Assist System - Pump; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Increase in Suction (1604); Pumping Problem (3016)
Health Effect - Clinical Codes Anemia (1706); Fatigue (1849); Hypovolemia (2243); Kidney injury (4882)
Date of Event 09/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The ventricular assist device (vad) patient was admitted to the hospital with fatigue, acute kidney injury (aki), anemia, and hypovolemia.A review of the log-file data revealed motor-start events with parameters outside the typical range.The log-file review also showed low-flow alarms and suction events with worsening trends.Additional review identified unexpected power-loss events.The patient has a history of motor-start events associated with accidental double power disconnects.The patient reported that they may have accidentally disconnected the device again but were unsure.Based on the available log-file data and the patient's history, the vad team suspects that an accidental power disconnection is the most likely explanation for the unexpected power-loss and motor-start events.The patient was treated with volume resuscitation.The vad remains in use, and no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system controller d4: model #: 1420 / catalog #: 1420 / expiration date: 31-jan-2019/ serial #: (b)(6) d9: no h3: no h4: mfg date: 15-jan-2018 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HeartWare Ventricular Assist System - Pump
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
+1(763)526-9277
MDR Report Key50870859
Report Number3007042319-2026-01453
Device Sequence Number9379774
Product Code DSQ
UDI-Device Identifier00888707000017
UDI-Public(01)00888707000017(17)180831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2018
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
800SR30 HEART RING, 690R28 HEART RING
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight137 LB